Alert archive / North Dakota / Frost Advisories in 2011

Frost Advisory 4, NWS Bismarck, ND

May 24, 201118 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at May 24, 2011, 2:48 PM CDT for 18 counties in North Dakota. It took effect at May 25, 2011, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 24, 2011, 2:48 PM CDT (19:48 UTC)
In effect from
May 25, 2011, 3:00 AM CDT
Expired
May 25, 2011, 7:42 AM CDT
In force
5 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WWUS73 KBIS 241948
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
248 PM CDT TUE MAY 24 2011

...FROST ADVISORY NORTHWEST...NORTH CENTRAL...AND PORTIONS OF
SOUTH CENTRAL NORTH DAKOTA TONIGHT...

.HIGH PRESSURE OVER SOUTHERN SASKATCHEWAN WILL MOVE INTO NORTHERN NORTH
DAKOTA TONIGHT. CLEARING SKIES...LIGHT WINDS...AND DRIER AIR WILL RESULT
IN OVERNIGHT LOW TEMPERATURES IN THE LOWER TO MID 30S ACROSS 
NORTHWESTERN...NORTH CENTRAL...AND PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA. THIS WILL RESULT IN AREAS OF FROST LATE TONIGHT INTO EARLY
WEDNESDAY MORNING.

THE FROST ADVISORY INCLUDES CITIES LIKE...WILLISTON...MINOT...KILLDEER...
GARRISON...BISMARCK...ROLETTE...RUGBY...HARVEY...AND STEELE.

ANOTHER FROST ADVISORY MAY BE NEEDED AGAIN WEDNESDAY NIGHT INTO
THURSDAY MORNING...AS LOW TEMPERATURES ARE EXPECTED IN THE LOWER
TO MID 30S ONCE AGAIN. STAY TUNED FOR FURTHER UPDATES. 

NDZ001>005-009>013-017>023-025-035-036-250400-
/O.NEW.KBIS.FR.Y.0004.110525T0800Z-110525T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE
248 PM CDT TUE MAY 24 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. 

* TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S LATE TONIGHT
  INTO EARLY WEDNESDAY MORNING.

* WIDESPREAD FROST IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KS
3 follow-up statements
843 
WWUS73 KBIS 250239
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
939 PM CDT TUE MAY 24 2011

...FROST ADVISORY NORTHWEST...NORTH CENTRAL...AND PORTIONS OF
SOUTH CENTRAL NORTH DAKOTA TONIGHT...

.HIGH PRESSURE OVER SOUTHERN SASKATCHEWAN WILL MOVE INTO NORTHERN
NORTH DAKOTA TONIGHT. CLEARING SKIES...LIGHT WINDS...AND DRIER
AIR WILL RESULT IN OVERNIGHT LOW TEMPERATURES IN THE LOWER TO MID
30S ACROSS NORTHWESTERN...NORTH CENTRAL...AND PORTIONS OF SOUTH
CENTRAL NORTH DAKOTA. THIS WILL RESULT IN AREAS OF FROST LATE
TONIGHT INTO EARLY WEDNESDAY MORNING. THE COLDEST TEMPERATURES ARE
MOST LIKELY OVER NORTH CENTRAL NORTH DAKOTA. 

THE FROST ADVISORY INCLUDES CITIES LIKE...WILLISTON...MINOT...
KILLDEER... GARRISON...BISMARCK...ROLETTE...RUGBY...HARVEY...AND
STEELE.

ANOTHER FROST ADVISORY MAY BE NEEDED AGAIN WEDNESDAY NIGHT INTO
THURSDAY MORNING...AS LOW TEMPERATURES ARE EXPECTED IN THE LOWER
TO MID 30S ONCE AGAIN. STAY TUNED FOR FURTHER UPDATES.

NDZ001>005-009>013-017>023-025-035-036-251045-
/O.CON.KBIS.FR.Y.0004.110525T0800Z-110525T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE
939 PM CDT TUE MAY 24 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY. 

* TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S LATE TONIGHT 
  INTO EARLY WEDNESDAY MORNING. 

* WIDESPREAD FROST IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
126 
WWUS73 KBIS 250931
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
431 AM CDT WED MAY 25 2011

...FROST ADVISORY NORTHWEST...NORTH CENTRAL...AND PORTIONS OF
SOUTH CENTRAL NORTH DAKOTA THIS EARLY WEDNESDAY MORNING...

.HIGH PRESSURE OVER SOUTHERN SASKATCHEWAN WILL CONTINUE TO MOVE
INTO NORTHERN NORTH DAKOTA THIS MORNING. CLEARING SKIES...LIGHT
WINDS...AND DRIER AIR WILL RESULT IN OVERNIGHT LOW TEMPERATURES IN
THE LOWER TO MID 30S ACROSS NORTHWESTERN...NORTH CENTRAL...AND
PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. THIS WILL RESULT IN AREAS
OF FROST THROUGH EARLY WEDNESDAY MORNING.

THE FROST ADVISORY INCLUDES CITIES LIKE...WILLISTON...MINOT...
KILLDEER... GARRISON...BISMARCK...ROLETTE...RUGBY...HARVEY...AND
STEELE.

ANOTHER FROST ADVISORY MAY BE NEEDED AGAIN WEDNESDAY NIGHT INTO
THURSDAY MORNING...AS LOW TEMPERATURES ARE EXPECTED IN THE LOWER
TO MID 30S ONCE AGAIN. STAY TUNED FOR FURTHER UPDATES.


NDZ001>005-009>013-017>023-025-035-036-251300-
/O.CON.KBIS.FR.Y.0004.000000T0000Z-110525T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE
431 AM CDT WED MAY 25 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...


* TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S LATE TONIGHT 
  INTO EARLY WEDNESDAY MORNING. 

* WIDESPREAD FROST IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NH
832 
WWUS73 KBIS 251242
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
742 AM CDT WED MAY 25 2011

...THE FROST ADVISORY HAS BEEN CANCELLED...

.THE FROST ADVISORY IS NO LONGER IN EFFECT.

NDZ001>005-009>013-017>023-025-035-036-251345-
/O.CAN.KBIS.FR.Y.0004.000000T0000Z-110525T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE
742 AM CDT WED MAY 25 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST
ADVISORY. 

THE FROST ADVISORY IS NO LONGER IN EFFECT.

$$
WA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 24, 2:45 PM CDT, 3 minutes earlier.

Area forecast discussion, May 24, 2:45 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT TUE MAY 24 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...

CURRENTLY...UPPER LEVEL RIDGING AS WELL AS A WEDGE OF SURFACE HIGH
PRESSURE EXTENDING INTO THE AREA FROM CANADA...HAVE KEPT THE
FORECAST AREA DRY TODAY. HOWEVER...AMPLE MOISTURE TRAPPED IN THE
LOWER LEVELS HAS KEPT A RESILIENT STRATUS DECK IN PLACE OVER THE
CWA...AND THIS HAS RESULTED IN MUCH COOLER TEMPERATURES ACROSS THE
REGION. LATEST VISIBLE SATELLITE IMAGERY SHOWS CLEARING SKIES OVER
NORTH CENTRAL NORTH DAKOTA...AND WITH HIGH PRESSURE WORKING ITS
WAY SOUTH FROM SASKATCHEWAN...DRIER AND COOLER AIR WILL RESULT IN
FROST OVER NORTHWESTERN...NORTH CENTRAL...AND PORTIONS OF SOUTH
CENTRAL NORTH DAKOTA LATE TONIGHT INTO EARLY WEDNESDAY MORNING.
THUS A FROST ADVISORY HAS BEEN ISSUED.

MEANWHILE...A LARGE STORM SYSTEM IS TRACKING ACROSS THE CENTRAL
AND SOUTHERN PLAINS...AND HAS DEVELOPED AN INVERTED TROUGH
STRETCHING NORTHWARD ALONG THE FRONT RANGE OF THE ROCKIES. THIS
AREA HAS ENOUGH DYNAMICS TO PRODUCE SOME SHOWERS...AND SOME OF
THOSE MAY FIND THEIR WAY INTO MY FAR SOUTHWESTERN ZONES...PARTICULARLY
BOWMAN COUNTY. ANY PRECIPITATION THAT DOES OCCUR WILL BE VERY
LIGHT AND WILL MOST LIKELY DISSIPATE LATE THIS EVENING. HIGH
PRESSURE WILL THEN KEEP THE ENTIRE CWA DRY THROUGH THE REMAINDER
OF THE TERM...ALTHOUGH LOW CLOUDS WILL AGAIN BE A FACTOR OVERNIGHT
TONIGHT IN THE SOUTHWEST. MOSTLY SUNNY SKIES FOR WEDNESDAY WITH
HIGHS IN THE 60S.

MUCH COOLER THAN NORMAL HIGHS TODAY WILL LEAD TO LOWS TONIGHT
RANGING FROM THE MID 30S IN THE NORTHEAST TO MID 40S IN THE
SOUTHWEST. WITH GOOD INSOLATION...HIGHS TOMORROW SHOULD REBOUND INTO
THE MID 60S BEFORE DROPPING BACK TO AROUND 40 OVERNIGHT.

.LONG TERM...THURSDAY THROUGH TUESDAY...

A LARGE UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP AND
MOVE INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OF THE US BY
THURSDAY. THIS UPPER LEVEL SYSTEM IS FORECAST TO MOVE EAST ENTERING
THE NORTHERN PLAINS THURSDAY AFTERNOON...MOVING SLOWLY EASTWARD OVER
THE DAKOTAS AND SOUTHERN SASKATCHEWAN/MANITOBA BY FRIDAY NIGHT. IN
RESPONSE THE MODELS DEVELOP A SURFACE LOW OVER EASTERN
MONTANA/WYOMING BY THURSDAY EVENING...MOVING IT EASTWARD ACROSS THE
DAKOTAS IN A PROGRESSIVE LINE OF SHOWERS AND THUNDERSTORMS MOVING
WEST TO EAST ACROSS NORTH DAKOTA THURSDAY NIGHT AND FRIDAY.
PRECIPITATION AMOUNTS MAY RESULT IN 0.25 TO 0.70 INCHES OVER PARTS
OF THE STATE.

BY SUNDAY ANOTHER UPPER LEVEL LOW/TROUGH DEVELOPS OVER THE SOUTHERN
ROCKIES...THEN PROGS IT TO MOVE/DEVELOP NORTHEASTWARD INTO THE
DAKOTAS. IN RESPONSE A SURFACE LOW DEVELOPS OVER COLORADO AND BY
MONDAY MORNING IT MOVES/DEVELOPS NORTHEASTWARD INTO WYOMING/WESTERN
NEBRASKA...THEN TO THE DAKOTAS BY MONDAY EVENING. THIS WILL RESULT
IN OVERRUNNING RAIN SHOWERS NORTH OF THE LOW OVER NORTH
DAKOTA...WITH RAINFALL AMOUNTS THAT MAY AMOUNT TO 0.5 TO 1 INCH OVER
PARTS OF WESTERN AND CENTRAL NORTH DAKOTA FROM SUNDAY NIGHT THROUGH
MONDAY NIGHT.

BY TUESDAY SHORTWAVE RIDGING ALOFT WITH SURFACE HIGH PRESSURE WILL
KEEP THE FORECAST DRY FOR TUESDAY AND TUESDAY NIGHT.

TEMPERATURES SLIGHTLY BELOW AVERAGE THURSDAY THROUGH MONDAY WITH
HIGHS MAINLY IN THE 60S AND LOWS MAINLY IN THE 40S...THEN SEASONABLE
TEMPERATURES FOR TUESDAY WITH HIGHS 65 YO 75 AND LOWS MAINLY IN THE
50S.

&&

.AVIATION...A RIDGE OF HIGH PRESSURE EXTENDING SOUTH INTO THE
FORECAST AREA IS KEEPING THE AREA CLEAR OF PRECIPITATION.
HOWEVER...LOW LEVEL MOISTURE TRAPPED UNDER THE SINKING AIR HAS
RESULTED IN MVFR/IFR CEILINGS AT ALL TAF SITES THIS AFTERNOON.
CLOUD DECKS SHOULD LIFT STEADILY TODAY...BEFORE BREAKING UP AND
ALLOWING VFR TO PREVAIL BY SUNSET. KDIK...WHICH HAS SEEN THE
LOWEST VISIBILITIES AND CEILINGS TODAY...MAY STAY IN OR DROP BACK
INTO MVFR OVERNIGHT AS MOISTURE WILL BE SLOW TO LEAVE THE AREA.
EAST WINDS OF 15 TO 25 KNOTS THIS EVENING SHOULD SHIFT TO THE
NORTHEAST AND CALM TO 5 TO 10 KNOTS OVERNIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 8 AM CDT WEDNESDAY FOR NDZ001>005-
009>013-017>023-025-035-036.

&&

SHORT TERM...KS/BPN
LONG TERM...JV
AVIATION...BPN
Hazardous weather outlook, May 24, 12:56 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1256 PM CDT TUE MAY 24 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251800-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1256 PM CDT TUE MAY 24 2011 /1156 AM MDT TUE MAY 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS AND ADVISORIES ARE IN EFFECT ACROSS THE COUNTY
FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS OVER THE MEMORIAL DAY
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS/NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:39 AM CDTAreal Flood WarningBISBurleigh, Emmons, McLean, Mercer, Morton, Oliver and 1 more20 days

Nearby

Frost Advisories in North Dakota, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.